Page 2: Health Product InfoWatch - December 2017
New health product safety information
The following topics have been selected to raise awareness and, in some cases, to stimulate reporting of similar adverse reactions.
Product Monograph Updates
The following safety labelling updates, which were recently made to the Canadian product monograph, have been selected for your awareness. A complete list of safety labelling updates for brand name pharmaceutical drugs is available on Health Canada's Web site.
Eprex (epoetin alfa)
The risk of severe cutaneous adverse reactions (SCARs) including Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), which can be life-threatening or fatal, has been included in the Warnings and Precautions and Adverse Reactions (Post-Market Adverse Drug Reactions) sections of the Canadian product monograph for Eprex (epoetin alfa).
Key messages for healthcare professionals:Footnote 1
- Blistering and skin exfoliation reactions including erythema multiforme and SJS/TEN have been reported in a small number of patients treated with Eprex.
- Discontinue Eprex therapy immediately if a severe cutaneous reaction, such as SJS/TEN, is suspected.
- Permanently discontinue Eprex if SJS/TEN is confirmed.
- Footnote 1
Eprex (epoetin alfa) [product monograph]. Toronto (ON): Janssen Inc.; 2017.
The risk of thrombocytopenia has been included in the Adverse Reactions (Post-Market Adverse Reactions) section of the Canadian product monograph for Gilenya (fingolimod).
Key messages for healthcare professionals:Footnote 2
- Thrombocytopenia has been reported during postmarketing experience with Gilenya.
- Complete blood count should be checked before starting Gilenya therapy if no recent (i.e., within 6 months or after discontinuation of prior therapy) result is available.
- Footnote 2
Gilenya (fingolimod) [product monograph].Dorval (QC): Novartis Pharmaceuticals Canada Inc.; 2017.
Report a problem or mistake on this page
- Date modified: